I've tried every med from remicade to humira to imuran to flag, I'm now thinking best option is surgery again(28 first surg) but having more probs managing & getting dr help with 2ndary symptoms ie: joint pain, back pain, skin infections, dry eyes, gum & tooth infections etc also had sarcodoisis at time of 1st surg, how do I get 2ndary issues dealt with without sounding whinny or like only after pain meds (Back has arthrtis like inflam. & knees now affected)
28 Feb 2012
I am old and was diagnosed with chron's a year ago. With all the research I a have done, it would seem I have lived with this ugly stuff for most of my life (nearly 67 years). I may not be contributing to the information flow of you young people but thought I should share. First I had no arthritis symptoms before meds for Chron's. Have been retired since 1996 and very active - traveling cross country in my fifth wheel pulled by a medium duty truck (Freightliner) since 2000 seven times. Remicade was my choice (didn't think I could do the humira shots) but can be respectful of a professional 'vampire' for the infusion, I have had 10 infusions in the last 13 months.
Please consult with a primary care (Internist) to coordinate you med, and manage the pain meds which you will need to take as few as possible. Antebiotics will also be an issue. Minimize the drugs and adjust activity, diet and activity to enjoy your life to the fullest... with the help of a communicative physician. Because Chron's and all the related diseases seem to be "the buzz words" of 21st century the GI docs seem to think they are the all knowing doc's... and believe me they are not. I have been everywhere and willing to do whatever it takes to not let this 'get me down', and so should you! Keep in touch and tell us how you are doing.
29 Jul 2012
I truly feel for you.I really do and am so sorry to hear what you are going through!
I have the same issues. The only difference is that I am treated for the joint pain (I have Ankylosing Spondylitis and some other arthritis issues from IBD). The other difference is that I test blood test positive for Crohn's disease, but the many different colonoscopies show non-specific Colitis *whatever that means. Therefore, no Gastro will treat it. So, I suffereveryday from horrific stomach pain, fear of eating, dirrahea etc.
I do know that you could see a Rheumatologist to help treat the arthritic symptoms you are having. They should be able to treat those symptoms with no problem. At least I would hope so!!! :)
14 Oct 2009
I have had Crohn's since I was 26 and am now 47. It sounds as though I have been through all you have with the exception that I chose Humira over Remicade as I have a needle phobia and knew I could not handle having an infusion all the time because my veins roll and infiltrate easily. However, I am lucky that the Humira seems to be working well with me. My GI doc started me on 1x every 2 wks then increased it to every wk and that caused me such severe constipation, that I quit taking it all together. He then STRONGLY suggested I stay on at least 2x month as I was increasing my risks of having a SEVERE relapse/flare of my Crohn's. So far, I am doing O K A Y - still constipated to a point but I am one that has had SEVERE diarrhea since I was diagnosed - so I am at a point that I can tolerate it. However, I have had one bowel resection and I was in my 20's when I had it.
By the grace of God, I have not had a 2nd one, but that is where I am - if Humira does NOT continue to work, I will have to have another one as my Crohn's has come back with a vengence IN THE EXACT SAME PLACE it was where I had the bowel removed. My doc said that since I have gone through everything else available, this would be the only other option for me if the Humira quits being effective. I am telling you however, after recovering from the resection/surgery itself, I felt like a brand new person. It was worth every bit of "recovering pain" as in the end, again, I felt WONDERFUL... my surgeon had hoped to "buy" me 10 years with the resection and it was almost to the exact date of my resection that it started up again with a fierceness... but gratefully, medications have kept it tolerable so I haven't had to have another one - yet...
As far as the joint pain, etc. that you mentioned, I think that generally speaking, is "normal" for people with Crohn's. I have always been told that if a person has Crohn's that knee/joint problems are very common. I have back issues as well - I have a herniated disc, a bulging disc and Lord only knows what else (as I have forgotten all of the issues my doc and I last discussed). I feel most of these symptoms, for me anyway, are a direct result of either just having Crohn's and/or from steroid (Prednisone) usage for so many years. After I was on Prednisone for x amount of time, I noticed the joint pain/swelling, water weight gain, acne, excessive growth of hair on my face and arms, etc. etc. I think it is just a fact of life for us Crohn's people, unfortunately.
I feel for you and pray that whatever your next decision is to attempt to get your Crohn's under control, works out well for you...
God Bless and have a wonderful day!! If you want to have a discussion or just need a shoulder, please feel free to ask at any time!!
10 May 2013
Has anyone tried 6 MP (6-Mercaptopurine) Purinethol is the Brand name? I have had Crohn's off and on for many years and 6 months ago had a right hemicolectomy for a severe blockage and fistula. It appears that I now have Crohn's symptoms in my small bowel again. Before the surgery I was in remission. I don't know if this is a newer medication for Crohn's, but it appears that it can cause pancreatitis when taking it for bowel issues. I am very leary of this drug that contains medication used for leukemia (chemo type of medication). I appreciate anyone's feedback.
2 Aug 2011
Hi, I have had chrons disease for 12 years, in that time i have been on several different med regimes, I recently had an remicade infusion, but I also had surgery several years ago and was in remission for 5 years with absolutley no symptoms! However last summer I had another flare up, so surgery is definitely a good option, but as we all know the disease never goes away. As far as your other symptoms,I also have severe arthritic pain, and anxiety I contribute it all to this disease, I suggest speaking to your GI doc as well as a pain managment doctor. I hope all goes well.
28 Feb 2012
Lucky-girl, I had a bad responce to Remicaid and I had all of the secondary symptoms that you mentioned. The terrible part was that it takes at least three months for it to were off. Durring that time I just felt run down and like I had the flu. I just started Humera for the first time this last week and it does not have the mouse protien that is in Remicaid so it is supposidly a better option for me. To deal with the all over body pain I took lots of hot baths and tryed to go walking to help loosen up my body.
28 Dec 2010
I really don't know how to handle the 2ndary ones except I would talk to my gastroenterologist & I also go to a pain clinic for my back... however, most GI docs don't like that idea. So your GI doc may want you to go to your family physician instead... just ask them & go from there..
God's Blessings for you on your journey!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been on Remicade for over 6 years with good results. I have RA, UC, and Crohns. I recieve an infusion every 4 weeks. Lately I have developed ...
1 answer • 14 Jul 2011
Can Imuran Medication cause swelling,tingling & aching of ankles, feet & toes or is it weird chrohn?
I have had crohns disease for over 40 yrs. My 1st resection was when I was 20, my last in 2007. Most of the time in between I had short relapes and ...
1 answer • 25 Sep 2011
I have Crohns disease and was recently taken off remicade due to a side affect. My doctor has prescribed Imuran. I am worried about all the side ...
2 answers • 2 Dec 2011
Diagnosed psoriatic arthritis 1981, severe arthritis remission 1982 with minor after. Used cortisone compounds for plaque psoriasis since with ...
1 answer • 20 Mar 2013